1921
Volume 95, Issue 4
  • ISSN: 0002-9637
  • E-ISSN: 1476-1645
USD

Abstract

Abstract

is well known to cause hyperinfection syndrome during the period of immunosuppression; but dissemination, worsening hyperinfection, and development of multiorgan dysfunction syndrome after initiation of ivermectin has not been reported in the past. Herein, we describe the case of a 62-year-old man with chronic strongyloidiasis and human T-cell lymphotropic virus-1 coinfection, who developed significant clinical worsening after 24–48 hours of initiation of treatment with ivermectin (200 μg/kg daily). Oral albendazole (600 mg every 12 hours) was added to the regimen due to clinical deterioration. Notably, after a protracted clinical course with multiple complications, which included respiratory failure from gram-negative pneumonia and pulmonary alveolar hemorrhage, meningitis, colitis, and herpes labialis, the patient eventually recovered. Health-care providers should be aware that during the early days of antihelminthic treatment initiation, significant dissemination of and worsening of the clinical scenario can occur.

Loading

Article metrics loading...

/content/journals/10.4269/ajtmh.16-0259
2016-10-05
2017-09-20
Loading full text...

Full text loading...

http://instance.metastore.ingenta.com/content/journals/10.4269/ajtmh.16-0259
Loading
/content/journals/10.4269/ajtmh.16-0259
Loading

Data & Media loading...

  • Received : 04 Apr 2016
  • Accepted : 25 Jun 2016

Most Cited This Month

This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error